It is currently Sat Aug 19, 2017 5:47 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 10 posts ] 
Author Message
 Post subject: 8mg-2mg in one jump?
PostPosted: Tue Aug 10, 2010 2:37 am 
Offline
Power Poster
Power Poster
User avatar

Joined: Sat Jul 31, 2010 3:46 am
Posts: 77
Would I feel sick eventually if I went from 8mg's to 2 mg's in one shot.I'm now into my second month on Suboxone and I want to save money.
hanks in advance,
Tony


Top
 Profile  
 
 Post subject:
PostPosted: Tue Aug 10, 2010 6:50 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hiya Tony -

No one can say for sure (and I'm certainly no doctor), but you may very well feel the drop with some w/d symptoms and/or some discomfort. Many people believe the ceiling is at around 4 mg, so any drop above that might not be felt at all, but below, well, it might cause some problems. Why not just drop from 8 down to 4 and see how that goes? I do understand the need to save money, because without insurance this medication can be very expensive.

If you don't have insurance at all, have you checked into the patient assistance program? There's info and a link posted under the "Links" section on the index page, if you're interested.

Good luck to you and please keep us posted.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Aug 10, 2010 11:02 am 
Offline
Power Poster
Power Poster
User avatar

Joined: Sat Jul 31, 2010 3:46 am
Posts: 77
Ok thank you hatmaker,
I will try 4 mg's for a while.That will cut my costs in half to start.I definitely don't wanna feel any withdrawals and have a negative experience so early in my treatment.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Fri Aug 13, 2010 12:00 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Sat Jul 31, 2010 3:46 am
Posts: 77
Ok I'm down to 4mg's for 3 days now.So far so good.If this goes well I have just cut my cost in half!


Top
 Profile  
 
 Post subject:
PostPosted: Fri Aug 13, 2010 2:41 pm 
Dontsleep...I'm glad you're doing well and I'm glad you decided to just go to the 4mg rather than 2mg for now. I think that would have been to big of a drop all at once. In my experience, because of the long half life of buprenorphine, it does take a good number of days before we actually feel a dose reduction, if indeed we feel it all, which you may not, as 4mg/day may well be enough to keep you feeling completely stable. You said it's been three days since the decrease....I would guess that if all remains well over the next 2-3 days, you're probably in the clear as far as not experiencing any w/d symptoms or cravings. Even if you do begin to notice some mild symptoms, just know that in all liklihood you're just adjusting fully to the dose change and it will pass quickly by doing things to distract yourself like exercising or getting out and about, just anything to get the mind off the way you feel.
It is a great feeling to save yourself so much money! This is so expensive for those of us with limited or no insurance coverage! Anyway.....good for you! Oh, and the above comments are just my opinions and experiences having been where you are before; certainly not expert or medical advise. Again, glad you're doing well!


Top
  
 
 Post subject:
PostPosted: Fri Aug 13, 2010 5:29 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Sat Jul 31, 2010 3:46 am
Posts: 77
setmefree,
Thank you so much.I feel like I finally have some people that care about things in my life as small as a dose change on a medication!
By the way I think I will stay at 4mg's for another month before trying any less.Actually I'm in no rush to get off or anything but money is tight.

Again thank you,
Tony


Top
 Profile  
 
 Post subject:
PostPosted: Fri Aug 13, 2010 5:31 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Fri Apr 23, 2010 3:32 pm
Posts: 228
That is really great you went from 8mgs to 4mgs so easily! It really is! I tried and couldn't do it. I felt awful the first day. So, my doc told me to try and do 4mgs just one day a week and then two days a week, and just increase how I can handle it. Keep us posted on your progress!

_________________
Laura

Of course there's such a thing as angels. Only sometimes they don't have wings... and we call them mothers. -Unknown


Top
 Profile  
 
 Post subject:
PostPosted: Fri Aug 13, 2010 6:08 pm 
Good to hear Tony! And yes, it is nice to have people on the forum who you can relate to and who do sincerely care about what you're going through and are interested in your progress. The thing is, too, that you're helping someone else as you post who might be struggling with the same choices you're facing.
Again I'm glad you were willing to slow it down a bit and glad to hear you're planning to stick at 4mg for a while. In my experience, getting below that 4mg/day was trickier business. So take it as your body and your recovery, in general, directs you. Sometimes the reductions are easy and other times, they are harder. The main thing to maybe think about is that you're still relatively new in your treatment with Suboxone and now that you're feeling pretty stable and have gotten yourself to a little more affordable dose, just take deep breath and relax in the comfort of being out of the nightmare of active addiction! For me, once the body was stable on the drug (no w/d, minimal cravings, etc) it was time to really start digging deeper into figuring how all this happened to me in the first place, and get to work on myself, my relationships and all the recovery work I needed to be doing to bring the chances of ever relapsing down, down, down!!
But, seriously, take all the time you need before trying to get under 4mg because for most of us, it does get significantly more challenging after that. I hope you'll keep posting about how things are going, and know that you have support here and people who have been where you are too to help you any way we can along the way!


Top
  
 
 Post subject:
PostPosted: Sun Aug 15, 2010 2:18 am 
Offline
Power Poster
Power Poster
User avatar

Joined: Sat Jul 31, 2010 3:46 am
Posts: 77
Well,
I stupidly tried 2mg's for 2 days and I don't like the way I feel now.Tomorrow it's back up to 4mg's.
I am staying at whatever dose I need to stay well and happy from now on.To relapse would be a disaster and unacceptable to me.


Top
 Profile  
 
   
 Post subject:
PostPosted: Sun Aug 15, 2010 1:54 pm 
Hey Tony....Lesson learned, huh?! I've done the same thing....gotten overconfident because a dose drop went so easily, and therefore gone into another decrease too soon. Don't feel 'stupid' about it. You quickly identified you'd made a mistake by rushing it and went back up to a more comfortable dose. Like I said before, you've got to listen to what your body is telling you when tapering or you could end up in a less-than-optimal state. Keep your eye on the prize.....staying off your former drug of choice! Reducing or stopping your bupe too fast can lead to trouble and you certainly haven't done anything really 'stupid' like relapsing!
Thanks for sharing that and keep updating how you're doing!


Top
  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 10 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group